I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

ED medication side effects so bad

User
Posted 24 May 2021 at 20:48

So, my lovely fella had RP with nerve sparing on one side just under a year ago.  He has tried all ED medications but all cause severe nausea.  Even taking the pills doesn’t actually result in an erection, so it’s not even a case of ‘it’s worth it’.  

My question is, if he chooses to let nature take its course will his prognosis (in terms of ED) be less favourable than if he had ED treatment?  The nurse tends to talk about medication as ‘physio/rehabilitation’ ...so does this mean without it the outcome will be worse.

I appreciate there may be alternatives but none quite as straightforward/unobtrusive as pills so I know he is a little reluctant to look at other options (at the moment anyway).

Any thoughts on this would be so welcome, thank you.

 

User
Posted 25 May 2021 at 05:59

It's a case of use it or lose it so doing nothing will not end well for his erections.

If you are still seeing the nurse ask about a pump, even if you can't face it for sex, think of it as "dick gym"! Something he can use regularly that will keep everything healthy down there. It is also something you can buy online and there are lots of discussions on this forum about the different makes etc.

Finally don't forget his ego has taken a knock, he may need a lot of encouragement to come out of his shell, this mental aspect may be more challenging and will need careful handling. 

 

 

User
Posted 25 May 2021 at 10:15

Originally Posted by: Online Community Member
He has tried all ED medications but all cause severe nausea.

It really does help to say exactly what he's tried, and the effects and side effects of each. I can't follow up a comment like that with any suggestions. Severe nausea is not a common side effect of any ED drug I can think of.

Like Jonathan (francij1) says, it's important to be doing penile rehabilitation - getting erections regularly somehow. That means using the pump if nothing else helps. Penile tissue will suffer from fibrosis in the absence of erections.

User
Posted 25 May 2021 at 19:06

Thank you for the advice, he is due a review with the nurse early June so there will be an opportunity to review his next steps.

He has tried Cialis, Sildenafil, Viagra and Tadalafil.  He had a heart attack a number of years ago so is on a package of medication for that, along with type 2 diabetes medication, so I wonder whether the ED medication is reacting with something else he is taking.  He says that every one he has tried he starts to feel ‘gassy’ then he gets really uncomfortable with gas and in his words ‘feels dreadful and hangs over the toilet wishing he could vomit to feel better’.   

 

 

 

User
Posted 25 May 2021 at 23:43

Cialis is Tadalafil, and Viagra is Sildenafil.

I just looked at the leaflet in a Tadalafil box, and it says feeling sick is rare, 1-10 of every 1000 patients.

You could ask to try Vardenafil or Avanafil, which are the other two PDE5 inhibitors. I don't know the cause of feeling sick, so I don't know if other PDE5 inhibitors are likely to have the same effect or not.

Given the length of time, you might also ask to try the vasodilator drugs which will generate erections even without working nerves. These are mostly injections (Caverject, Viridal, Invicorp) but there a couple of others (MUSE, Vitaros).

User
Posted 26 May 2021 at 08:49
Triangle, is he on nitrates for his heart? Men on nitrates must never take cialis, viagra, levitra, etc
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 26 May 2021 at 19:20

Hi isn’t on nitrates.

Thank you for the suggestions, we feel a bit more informed for the review with the nurse.

Kind regards to you all.

 
Forum Jump  
©2021 Prostate Cancer UK